MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP DI POLYAXL SCRW 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP DI POLYAXL SCRW 6 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During today¿s revision surgery in (b)(6) medical center (b)(6), surgeon discovered that one of the screws in the patient is broken.Screw was implanted during primary surgery (probably in (b)(6) hospital in 2014) and breakage is not a consequence of today¿s surgery nor was the reason for revision surgery in the first place (reason for today¿s revision surgery was prolonging of the construct ¿ primary construct l3-s1, new construct l2-s1, s1 screw was broken).Broken head was removed, shaft of the screw was left in the patient.Operator was neurosurgeon dr.(b)(6) from (b)(6), product involved was expedium dual innie screw 6x45mm (code 179722645, lot: apndmr).User has experience with this system, (b)(6) (market development manager) and (b)(6) (sales rep) were present during the procedure.Broken head will be returned to us next week when it is sterilized.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The screw was found to be broken at its neck.The screw was subsequently submitted for fracture analysis.An optical image of the fractured surfaces shows two surface morphologies.There is a smooth region and a grainy/rough region with progression lines, which are indicative of fatigue failure.No material defects or other abnormalities were observed in this analysis.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw breaking cannot be determined from the sample and information provided.The results of fracture analysis have determined that a potential root cause may be fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI POLYAXL SCRW 6 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7395843
Report Number1526439-2018-50314
Device Sequence Number785168
Product Code NKB
UDI-Device Identifier10705034070636
UDI-Public(01)10705034070636
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179722645
Device Catalogue Number179722645
Device Lot NumberAPNDMR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;